MAUDE Adverse Event Report: BELMONT INSTRUMENT CORPORATION BUDDY LITE WITH AC, BATTERY HOUSING AND HEATER UNIT, N. AMERICA; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION

BELMONT INSTRUMENT CORPORATION BUDDY LITE WITH AC, BATTERY HOUSING AND HEATER UNIT, N. AMERICA; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Model Number 905-00022
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
The ac adapter of the belmont buddy lite fluid warmer became wet with blood.While trying to clean the device, the user used cavicide and sprayed the ac adapter without unplugging it from the electrical outlet, causing a short circuit on the power supply that generated sparks and smoke in the operating room (or).The operating room procedure was already completed at the time of the incident, no patient or user were harmed by this situation.The ac adapter and belmont buddy lite were removed from service.Operating room leadership conducted a procedure review with operating room personnel to review proper cleaning procedures of equipment that are contaminated with biological fluids.

Brand Name
BUDDY LITE WITH AC, BATTERY HOUSING AND HEATER UNIT, N. AMERICA
Common Device Name
WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Manufacturer (Section D)
BELMONT INSTRUMENT CORPORATION
780 boston rd
billerica MA 01821
MDR Report Key11612730
Report Number11612730
Device Sequence Number2999342
Product Code BSB
UDI-Device Identifier10896128002449
UDI-Public(01)10896128002449
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/01/2021
Report Date (Section F) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number905-00022
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer04/05/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/01/2021